MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SILTEX ROUND MODERATE PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3542635
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 10/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent primary breast augmentation with a 250cc mentor siltex round moderate profile saline breast prosthesis on the left breast.Post-operatively, the patient suffered left breast implant deflation.As a result, the patient underwent breast implant removal surgery on (b)(6) 2024.
 
Additional Manufacturer Narrative
On february 8, 2024, the mentor failure analysis lab received the device for evaluation.On february 19, 2024, mentor received additional information indicating that the patient's implants were replaced with the following devices: (left) 225cc mentor smooth round moderate profile catalog: 3501630, lot: 9912033, sn: (b)(6) and (right) 225cc mentor smooth round moderate profile catalog: 3501630, lot: 9938305, sn: (b)(6).On february 20, 2024, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor then conducted a visual inspection, leak testing, and microscopic examination of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the sal siltex rnd diap pkg 250cc breast implant.Leak testing was performed, in accordance with mentor procedures, and a tear was noted at a junction of the valve system.A microscopic examination was performed and the cause of the deflation could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: the valve system can be damaged by improper use of the fill-tube stylet.Care should be taken that the stylet enters the valve smoothly.Use the thumb and forefinger to stabilize/support the valve seat and gently push the stylet tip into the valve opening.Overstressing the valve material may result in punctures or tears and subsequent deflation may occur.Use only the fill tube style provided with this product.Take care not to puncture the diaphragm valve or the shell with the stylet tip.Care must also be taken when the fill tube style is removed to prevent damage to the valve assembly.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.

Brand Name
MENTOR SILTEX ROUND MODERATE PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key18515122
Report Number1645337-2024-00584
Device Sequence Number15136477
Product Code FWM
UDI-Device Identifier00081317001768
UDI-Public00081317001768
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2006
Device Catalogue Number3542635
Device Lot Number243865
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/22/2023
Supplement Date Received by Manufacturer02/08/2024
Initial Report FDA Received Date01/15/2024
Supplement Report FDA Received Date02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2002
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite